Vol. 18, issue 09, article # 2

pdf Kolosov V. V., Troitskii V. O. Paraxial approximation for the problem of light beam propagation through a planar-cross stratified medium. // Atmospheric and oceanic optics. 2005. V. 18. No. 09. P. 674-679.
Copy the reference to clipboard

We consider the problem of laser beam propagation through a medium with its refractive index being a univariate function of the coordinate along the beam axis. We show in the paper that making use of the paraxial approximation enables one to reduce the task to solving the well known parabolic equation the diffusion coefficient in which depends, through the refractive index of the medium, on the longitudinal coordinate. This result is a corollary fact of the simplification of the rigorous solution and does not depend on the shape and value of the function of the refractive index in a wide range. We also derive a number of expressions that may have a practical value in using quite general outcomes of this study in practice.